Alert archive / Kentucky / Wind Advisories in 2017

Wind Advisory 6, NWS Paducah, KY

November 17, 20174 states

NWS Paducah, KY issued this wind advisory at Nov 17, 2017, 10:41 AM CST for 4 states. It took effect at Nov 18, 2017, 6:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2017, 10:41 AM CST (16:41 UTC)
In effect from
Nov 18, 2017, 6:00 AM CST
Expired
Nov 18, 2017, 5:10 PM CST
In force
11 hr
Issued by
NWS Paducah, KY
All 58 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1888 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

912 
WWUS73 KPAH 171641
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
1041 AM CST Fri Nov 17 2017

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-172230-
/O.NEW.KPAH.WI.Y.0006.171118T1200Z-171119T0000Z/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Fairfield, Albion, 
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, 
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, 
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, 
Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, 
Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, 
Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, 
Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville,
Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, 
Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, 
Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, 
and New Madrid
1041 AM CST Fri Nov 17 2017

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY...

The National Weather Service in Paducah has issued a Wind
Advisory, which is in effect from 6 AM to 6 PM CST Saturday. 

* TIMING...Gusty southerly winds will occur ahead of a cold front
  Saturday morning, then even stronger northwest winds will occur
  after the front passes in the afternoon and early evening hours. 

* WINDS...Peak values 30 to 40 MPH can be expected during the 
  morning hours. Then gusts will increase to near 45 MPH at times 
  in the afternoon and early evening. 

* IMPACTS...Those traveling early for the holiday week may find 
  travel difficult on east-west highways Saturday morning and then
  north-south highways Saturday afternoon and early evening. In 
  addition...gusts in the 40-50 mph range can cause some tree 
  limbs to fall, which may lead to a few power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory is issued when sustained winds are expected to
reach 30 mph or greater for longer than one hour...or wind gusts
are expected to reach 40 mph for any duration.

&&

$$
3 follow-up statements
255 
WWUS73 KPAH 172253
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
453 PM CST Fri Nov 17 2017


ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-181115-
/O.EXT.KPAH.WI.Y.0006.171118T1200Z-171119T0300Z/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Fairfield, Albion, 
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, 
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, 
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, 
Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, 
Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, 
Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, 
Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville,
Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, 
Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, 
Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, 
and New Madrid
453 PM CST Fri Nov 17 2017

...WIND ADVISORY NOW IN EFFECT FROM 6 AM TO 9 PM CST SATURDAY...

* TIMING...Gusty southerly winds will occur ahead of a cold 
  front Saturday morning, then even stronger northwest winds 
  will occur after the front passes in the afternoon and early 
  evening hours. 

* WINDS...Peak values 30 to 40 MPH can be expected during the 
  morning hours. Then gusts will increase to near 45 MPH at 
  times in the afternoon and early evening. 

* IMPACTS...Those traveling early for the holiday week may find 
  travel difficult on east-west highways Saturday morning and 
  then north-south highways Saturday afternoon and early 
  evening. In addition...gusts in the 40-50 mph range can cause 
  some tree limbs to fall, which may lead to a few power 
  outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory is issued when sustained winds are expected to
reach 30 mph or greater for longer than one hour...or wind gusts
are expected to reach 40 mph for any duration.

&&

$$
859 
WWUS73 KPAH 180832
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
232 AM CST Sat Nov 18 2017

ILZ075-080-081-084-085-088-089-092-093-KYZ001>004-MOZ076-086-087-
100-107>112-114-182100-
/O.EXT.KPAH.WI.Y.0006.171118T1200Z-171119T0000Z/
Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson-
Alexander-Pulaski-Fulton-Hickman-Carlisle-Ballard-Perry MO-
Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard-
Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Pinckneyville, 
West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, 
Vienna, Cairo, Mound City, Hickman, Clinton, Bardwell, Wickliffe,
Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, 
Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, 
Charleston, and New Madrid
232 AM CST Sat Nov 18 2017

...WIND ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* TIMING...Gusty southerly winds will increase from mid to late
  morning as a cold front arrives. In the wake of the front, even
  stronger wind gusts from the northwest can be expected through 
  the afternoon.

* WINDS...Peak wind gusts will be 40 to 45 mph, especially in the
  afternoon.

* IMPACTS...Minor damage is possible along with more difficult
  driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory is issued when sustained winds are expected to
reach 30 mph or greater for longer than one hour...or wind gusts
are expected to reach 40 mph for any duration.

&&

$$

ILZ076>078-082-083-086-087-090-091-094-INZ081-082-085>088-
KYZ005>022-182100-
/O.CON.KPAH.WI.Y.0006.171118T1200Z-171119T0300Z/
Wayne IL-Edwards-Wabash-Hamilton-White-Saline-Gallatin-Pope-
Hardin-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-
McCracken-Graves-Livingston-Marshall-Calloway-Crittenden-Lyon-
Trigg-Caldwell-Union KY-Webster-Hopkins-Christian-Henderson-
Daviess-McLean-Muhlenberg-Todd-
Including the cities of Fairfield, Albion, Mount Carmel, 
McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, 
Elizabethtown, Metropolis, Fort Branch, Petersburg, Poseyville, 
Evansville, Boonville, Rockport, Paducah, Mayfield, Smithland, 
Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield,
Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun,
Greenville, and Elkton
232 AM CST Sat Nov 18 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 9 PM
CST THIS EVENING...

* TIMING...Gusty southerly winds will occur ahead of a cold front
  this morning. In the wake of the cold frontal passage, even
  stronger northwest winds will occur this afternoon and early
  this evening.
 
* WINDS...Peak wind gusts will be 40 to 45 mph, mainly from mid 
  afternoon into the early evening hours.

* IMPACTS...Minor damage is possible along with more difficult
  driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory is issued when sustained winds are expected to
reach 30 mph or greater for longer than one hour...or wind gusts
are expected to reach 40 mph for any duration.

&&

$$
233 
WWUS73 KPAH 182310
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
510 PM CST Sat Nov 18 2017

ILZ075-080-081-084-085-088-089-092-093-KYZ001>004-MOZ076-086-087-
100-107>112-114-190015-
/O.CAN.KPAH.WI.Y.0006.000000T0000Z-171119T0000Z/
Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson-
Alexander-Pulaski-Fulton-Hickman-Carlisle-Ballard-Perry MO-
Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard-
Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Pinckneyville, 
West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, 
Vienna, Cairo, Mound City, Hickman, Clinton, Bardwell, Wickliffe,
Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, 
Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, 
Charleston, and New Madrid
510 PM CST Sat Nov 18 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Paducah has cancelled the Wind
Advisory. Winds will still be gusty through the evening hours, but
below the criteria for an Advisory.

$$

ILZ076>078-082-083-086-087-090-091-094-INZ081-082-085>088-
KYZ005>022-190015-
/O.CAN.KPAH.WI.Y.0006.000000T0000Z-171119T0300Z/
Wayne IL-Edwards-Wabash-Hamilton-White-Saline-Gallatin-Pope-
Hardin-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-
McCracken-Graves-Livingston-Marshall-Calloway-Crittenden-Lyon-
Trigg-Caldwell-Union KY-Webster-Hopkins-Christian-Henderson-
Daviess-McLean-Muhlenberg-Todd-
Including the cities of Fairfield, Albion, Mount Carmel, 
McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, 
Elizabethtown, Metropolis, Fort Branch, Petersburg, Poseyville, 
Evansville, Boonville, Rockport, Paducah, Mayfield, Smithland, 
Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield,
Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun,
Greenville, and Elkton
510 PM CST Sat Nov 18 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Paducah has cancelled the Wind
Advisory. Winds will still be gusty through the evening hours, but
below the criteria for an Advisory. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Nov 17, 5:18 AM CST, 5 hours 23 minutes earlier.

Area forecast discussion, Nov 17, 5:18 AM CST, 5 hours 23 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
518 AM CST Fri Nov 17 2017

.SHORT TERM...(Today through Sunday night)
Issued at 206 AM CST Fri Nov 17 2017

Return southerly flow will develop today, as high pressure moves
away from the region. Should be a mainly dry day. Cannot rule out
a few sprinkles, but overall weak forcing and lack of deep
moisture should limit precip chances today. May keep a 20 slight
chance PoP far west counties in SEMO, southern IL this afternoon
where slightly better chances exist.

Tonight, there should be an uptick on convective chances as a warm
front surges northeast quickly in the evening. Coverage overall
should continue to be scattered as we quickly transition to the
warm sector, and support aloft is modest at best. Elevated
instability parameters support thunder most of the night with any
of the activity, especially from 03z on.

By 12z Saturday, a strong cold front will be just northwest of our
CWFA, ahead of a positive mid level s/wv across the Plains. Around
Noon Saturday the front should be just east of the Ohio River and
into SW Indiana, quickly departing our eastern counties by mid
afternoon. Will continue to monitor the potential for strong to
isolated severe wind gusts with linear low topped convection in
close proximity to the front due to strong frontogenetic forcing.
Unlike the last event on back on 11/5, frontal forcing is much
better as are our upper level jet dynamics. However, one similar
sounding item is, once again, marginal low level lapse rates.
There is also a persistent warm thermal profile in roughly in the
5-9k/ft layer. Using MUCapes, or even MLCapes doesn't tell the
whole story regarding the potential to mix down with max
efficiency strong winds. The GFS depicts more favorable lapse
rates for wind transfer, in both convection and with gradient
winds. The NAM and ECMWF are more muted. So there are still some
question marks with the overall severe wind gust potential. SPC's
marginal outlook seems reasonable for now. Also, with respect to
gradient wind Saturday, we may be looking at a Wind Advisory type
event. However there is plenty of lead time available for the day
shift to take another look and issue if they so choose. A last
axis of moisture should move across the northern 1/2 of the area
from 22z to 02z Saturday evening. The NAM is chilly and would
suggest a few snow flakes may mix in (of no consequence). However
the GFS and ECMWF do not. No mention planned.

Sunday through Sunday night, high pressure will be the rule with
cool dry weather still expected.

.LONG TERM...(Monday through Thursday)
Issued at 206 AM CST Fri Nov 17 2017

Confidence in the long term portion of the forecast is higher than
average owing to good overall model agreement and no significant
weather through the period.

A relatively flat upper level flow pattern at the beginning of the
week is forecast to amplify by mid week as a strong ridge becomes
established over the western half of the U.S. with a mean trough
over the eastern half. This will place our region in northwest flow,
which should result in temperatures near or below normal through
much of the period.

Starting with Monday, high pressure will be situated east of the
area. With southerly flow on its western flank, a warming trend is
expected both Monday and Tuesday. The pairing of southerly flow with
ample sunshine should boost temperatures into the 50s for highs,
which is near normal for this time of year.

Recent deterministic models and ensembles have been very consistent
on advertising a dry frontal passage Tuesday afternoon into Tuesday
night. This will be followed by a reduction in temperatures mid
week. The model blend leans more in the direction of the preferred
cooler GFS MOS guidance. In comparison, the 12Z ECMWF seems way too
warm--likely influenced by its development of a closed low over the
southern U.S., which is more of an outlier solution at this time.

Currently, Thanksgiving Day looks dry as high pressure is forecast
to slide east across the area into the Ohio Valley. After morning
readings in the upper 20s to lower 30s, temperatures should make a
run at the 50 degree mark by afternoon.

&&

.AVIATION...
Issued at 518 AM CST Fri Nov 17 2017

Low clouds continue to move WNW across southwest IN and west KY.
Cigs will remain 300-700FT with vsbys 2-5 mi, with improving cigs
after 15-17z KEVV/KOWB. Otherwise continued areas of MVFR fog
through mid morning, with 8-10k/ft clouds moving east across
southeast MO toward southern IL and far west KY. Winds will pick
up considerably later today, and continue overnight. Expect south
winds to gust in the 20-30kt range tonight. Some scattered showers
and isolated thunderstorms will be possible overnight.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

Short Term...CN
Long Term....RJP
Aviation.....CN
Hazardous weather outlook, Nov 17, 3:15 AM CST, 7 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
315 AM CST Fri Nov 17 2017

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-181100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
315 AM CST Fri Nov 17 2017

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Scattered thunderstorm activity will be possible tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a chance of thunderstorms with a strong cold frontal
passage Saturday. Strong to locally damaging wind gusts cannot be
ruled out, if the necessary parameters are in place.

In addition, strong gradient winds are forecast ahead of and
behind the front. Wind gusts around 40 mph, and perhaps locally
higher, cannot be ruled out from the south and southwest ahead of
the front, and northwest behind it. The winds should taper off
somewhat Saturday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

CN

Nearby

Wind Advisories in Kentucky, 2017Wind Advisories in Illinois, 2017Wind Advisories in Missouri, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.